Jump to content

Recommended Posts

I have been very depressed as well last year, keep in mind it is also listed as the side effect of the carbamazepine.....

But yes i know how that feels! I'm still in a sort of fog state, a mist in my head, feels like I'm not really present.

I will be so happy if i can quite with the meds!

They cause a lot....

But also the prospect of a disease you have no control over and a pain that's debilitating is depressing.

Might be a good idea to go and talk to someone, it helped me, though I'm depressed again at the moment.....

When is your appointment this week?

Link to post
Share on other sites
  • Replies 452
  • Created
  • Last Reply

Top Posters In This Topic

I have been very depressed as well last year, keep in mind it is also listed as the side effect of the carbamazepine.....

But yes i know how that feels! I'm still in a sort of fog state, a mist in my head, feels like I'm not really present.

I will be so happy if i can quite with the meds!

They cause a lot....

But also the prospect of a disease you have no control over and a pain that's debilitating is depressing.

Might be a good idea to go and talk to someone, it helped me, though I'm depressed again at the moment.....

When is your appointment this week?

 

I don't know how you do it Sara, truly. I don't know. * sigh*

 

I got a councelling appointment for tomorrow . Hahah she is a colourful girl. She was a councellor to convicted violent criminals. She said, nothing will disturb or shock me, you can tell me anything.

 

The specialist appointment is Wed.

Link to post
Share on other sites

Well, the specialist confirmed the diagnosis of TN. I have explained to him to the attacks that I had in 2009 AND 2010 each lasting about four months he confirmed those were also TN as well. He checked all my reflexes and the strength in my limbs and pretty much ruled out MS. He doesn't feel it is a tumour because it is episodes . He expects this episode end aswell but he will keep me on the medication until September and then review then. Of course the episodes will always return but this is what it is for now. He said however I am the first patient with it that he has seen in the last three years. He said about every three years he gets a new patient with it. He said you folks are very few and far between.

Link to post
Share on other sites

Ain't it great to be so special?

At least now now you know for sure, didn't he schedule an mri? In hollands it's mandatory with TN...

Mine was also in episodes, 3-4 weeks of pain and then 3 months nothing, and i passed all those tests to rule out MS and tumor and well....how nice.....

It's a guessing game with the meds, when to go off them, that's scary....

At least now you have a doctor who guides you!

Link to post
Share on other sites
Ain't it great to be so special?

At least now now you know for sure, didn't he schedule an mri? In hollands it's mandatory with TN...

Mine was also in episodes, 3-4 weeks of pain and then 3 months nothing, and i passed all those tests to rule out MS and tumor and well....how nice.....

It's a guessing game with the meds, when to go off them, that's scary....

At least now you have a doctor who guides you!

No, he doesn't feel the MRI is necessary at this point but he said since I was symptom free for 6 years since the last episode he expects it to be episodic and it should go. But he will review in September.

Link to post
Share on other sites

I hope you'll be free of pain soon and then for a few years again!

Then you'll forget all about this again and can go on with your normal life!

I have my update in August and you in September, will be important months for us both.

Did he mention a higher dosage? How is the pain now? How will he proceed with the dosage?

Link to post
Share on other sites

He wants to proceed with the current dosage . An Advil kills the break through pain which is good. He was amazed how quickly the cabamazepine worked , about 3 days. He said that is AWEOME it worked that fast and that pretty much clinched it for him as far as DX.

 

But I am more hopeful than before that he seems this won't be constant for now.

Link to post
Share on other sites

Yes that is great news that he thinks that and with the history it also seems likely and that is awesome!

What relief it will be to be able to quit those meds again

At least it all sounds more positive than last week! Keep the faith!

Link to post
Share on other sites
Yes that is great news that he thinks that and with the history it also seems likely and that is awesome!

What relief it will be to be able to quit those meds again

At least it all sounds more positive than last week! Keep the faith!

Oh my goodness for sure!!

Link to post
Share on other sites
Seems like suddenly the sun started shining again right? There is hope!

I'm glad you got to go to the doctor today and he could ease some of your fears and worries!

 

Me too. He told me not to psych myself out and read stuff on the internet because cases are different. He said cases will have some common stuff but people are all different.

 

He plans to review my case with a board of his colleagues.

Link to post
Share on other sites

That's what my doctor said as well, educate yourself but don't read the horror stories online.

And of course the people who are fine or have mild symptoms or the meds work without too many side effects don't go online and say they're fine.

It's usually the other stuff you read.....

The worst is behind you now, you're under the control of a doctor and have meds to control the pain, so no more screaming in the ER.

 

But i do think the best thing of this all is that you now know that you have TN, you'll recognize it next time and not panic cause you know the pain will go away in a few days.

 

The hardest part is the pain and being terrified that it will always stay that way, not go away anymore.

But you know the carbamazepine works and your still on a low dosage, so a long way to go with it still!

And all those things are reassuring for the next time...

Edited by sara-pezzini
Link to post
Share on other sites
That's what my doctor said as well, educate yourself but don't read the horror stories online.

And of course the people who are fine or have mulls symptoms or the meds work without too many side effects don't go online and say they're fine.

It's usually the other stuff you read.....

The worst is behind you now, you're under the control of a doctor and have meds to control the pain, so no more screaming in the ER.

 

But i do think the best thing of this all is that you now know that you have TN, you'll recognize it next time and not panic cause you know the pain will go away in a few days.

 

The hardest part is the pain and being terrified that it will always stay that way, not go away anymore.

But you know the carbamazepine works and your still on a low dosage, so a long way to go with it still!

And all those things are reassuring for the next time...

Absolutely Sara ! Absolutely ! Thank you so much for your support. It means a lot to me.

Link to post
Share on other sites
I don't have much to add and I am sorry you are going through this and hope you are feeling much much better today. You deserve to feel well and more!!

 

Thank you. I really hope this episode is gone by September and there is years between episodes again.

Link to post
Share on other sites

Oh, my goodness.....hang in there, the calvary is on the way. Something will work for you, it is just a matter of finding out what it is. I hope that happens quickly for you. It sounds sooo painful. Speedy recovery. chi

Link to post
Share on other sites
Oh, my goodness.....hang in there, the calvary is on the way. Something will work for you, it is just a matter of finding out what it is. I hope that happens quickly for you. It sounds sooo painful. Speedy recovery. chi

 

Hey Chi right now cabarmazepine is working.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...